Aug 132014
 

Neuropathic pain is the pits….the black hole of pain. It’s random and shocking and makes no sense at all….

Back in June, my pain levels shot up to about an 8. Normally, on a day-to-day basis, my level is 2-3…3 being a tough day. That’s my normal though… pain level of 2…always. So when it shot up to about an 8 (with gusts up to 9), I was quite uncomfortable… I’m using my nice language.

I was concerned but figured it was stress, heat, blah blah… we  were getting ready to go on vacation. I had all my annual plan reviews and such to get done.  I was taking care of loose ends at work. We were getting excited…and stressed. I assumed the pain was up because of all that & it surely would subside. Surely…it would. Subside. Eventually. Yes?

No.

For about 5 weeks the pain hovered between 7 & 9 – constantly. I managed it pretty well the first few weeks but after that it was just too much. I have no pain meds. Don’t like them. Ibuprofen is all I have… and Tiger Balm.

When we returned from vacation I went to the neurologist. She’s great. She prescribed Cymbalta. And you know…. it worked! Within 2 days my pain was down to 2! Hallelujah! The only negative is that my personality has flattened out a bit…. that’s the only way I know to describe it. I am known for my bubbles, my gusto… the way I teach and present is full of life. And that’s gone. But so is the pain For about 1/2 a minute I debated pain relief vs bubbles…. pain relief won.

So a new medication is added to my cabinet. I’m okay with that though.

The TN is still with me today. It goes from mild to through the roof, mild and through the roof again. At least I’m getting a few short breaks from the shoot myself in the head pain. I’ve seen 2 neurologists in the past 2 days… yes, I have 2 of them now. They both believe an exacerbation is on the horizon for me. And they both want to to infuse Solu-Medrol (I’m okay with that) with me as an inpatient (not okay with that). I keep telling them I can do my own infusions. Explained the last time… self-infused…did fine. They ain’t goin for it though.

All I can hope for is that the 3 of us are wrong…no relapse looming. No relapse. No relapse.

I just don’t have time for that nonsense LOL

I’m done bitching now.

Here’s a few photos I took for my daughter’s cousin. She asked me to do some shots for her graduation party table presentation….

 

Being an adult is like looking both ways before you cross the street and then getting hit by an airplane.

  4 Responses to “Neuropoopoo”

  1. ugh…this crap sucks doesn’t it? i too would have chosen pain relief but then again my pain threshold is kinda low.so u infused the solu medrol urself? wow – u are a boss! i hope that a relapse isn’t eminent – i think that’s what’s happening to me right now. fingers/eyes/toes/legs all crossed for you!

  2. What surprised me was that Cymbalta is not only an antidepressant but also a treatment for neuropathy. Unfortunately, the antidepressant is going to lower your affect, so goodbye to your bubbly personality. I agree that it is better than living with the constant pain. I have been taking gabapentin for the days when I have intractible muscle spasm pain. I also find that if I take one at night, I don’t wake up with spasms after four hours, but can sleep through the night. I have not had any side effects, and it is also recommended for TN for patients who also have MS. You might want to ask your doctor about it, as it is not also an antidepressant. I have my own MS woes I won’t bore you with, but I have to say that TN is not one of them. I thank God for that. Not that immobility is much better!

    I am so happy for you that you can still hold down a full time job, and manage the heat. You really do amaze me sometimes!

  3. Love those shots.
    Cymbalta? Not for me. It reduced the pain slightly and gave me headaches, nausea and uncontrollable shivers. Sigh. I haven’t yet found a medication which addresses the pain which I can deal with. Sigh again. Sometimes pain turns me into the psycho bitch from hell.
    Still have everything crossed on the no relapse front for you.

    • i was really nervous about the Cymbalta….it has horrible side effects listed. But I have’t had ny. I still worry about the becoming depressive & suicidal….it’s weird that antidepressants can cause depression…

Sorry, the comment form is closed at this time.

%d bloggers like this: